Loading...

nvrimgnd's Message Board Messages

Loading...
Showing 1 - 10 of 22

Page 1 of 3

Hi ~ How long should a person be on the BRAT diet after having the "reversal" surgery?   Is 60 days  (2 months) the norm for that?? 

Hello ~ just caught your side post (I'm from a different battle) but I had to commend you on the content of your letter RE: Simply...Side-effects/Care!!   I couldn't have said it better.   Thanks

Hello there!  That is ironic.  My sister had just mentioned that to me earlier today.  She said years ago she had used it for "intestinal" spasms.  I have asked the surgeon and the gastro doctor about something for rectal spasms or something for "ints./spasms.  To no avail.  I will call the gastro doc tomorrow and actually mention "Levsin".  If not, I'll ask the oncologist when I see him in about a week.

The frequent trips to the bathroom are the same I have.  Sometimes just a little teaspoonful ...and OMG the pain that little bit can cause when it happens 50, and 60 times per day.  It's been about 45 STRAIGHT days of diarrhea.  All the immodium type meds help somewhat...but I still can't leave my house unless it's all p%ped out.  Then I have an hour or two if I'm lucky.  Did you have diarrhea at all.   How did your friend hear about "levsin".    Did the Levsin increase the amount that you would go...or slow down the "times" that you would go?? Or did you get rectal cramps???  Ouch!

Thank you for your suggestions.  I will let you know what happens!!       K~

 

OMG ~ Hi girl!  I always wondered what I would do if someone did that to me.  I'm more like your daughter...but less refined...You did handle that with dignity!

Your neighbors need to take photos of that guy.  He doesn't deserve to be paid for false injuries...while alot of us have to fight to get social security disability.  There were a few times that I would feel "guilty" while pulling into a handicap spot or even using one of those "electric buggies" in the store...but I had to tell myself...everything you mentioned about surgeries, pills, chemo, exhaustion.  I don't make it out often anymore..but I remember those stares from people.  Sometimes I would put a piece of gauze over the lump from my chemo port...so people would think twice before saying something to me.  (I'm just afraid of what I would say back.  lol.) 

Hi Joovy ~ I'm sorry that I'm not able to have any answers for you...it's something that I'm trying to resolve myself.  Does your husband get tired mentally and/or physically to the point where he just simply aches all over...and just doing "simple" things around the house tires him out???  I was wondering the same thing today.  I have done nothing but put away one load of laundry and it took everything I had to wash my hair and take a shower.  I read posts on this other site..and people are out visiting, and doing winter activities, and I feel guilty because I get tired just walking up to my mailbox.  (I used to jog three miles at a pop and work out quite faithfully several times a week.  Even when I had my chemo pump I would still  FORCE myself to take at least a half hour walk (no more jogging)...but  it seems, ever since my "takedown" surgery...I've got NO 'push" left in me.  I'm even too exhausted to cook ANYTHING, and they say "you have to eat healthy".    I live off of crackers and english muffins!!  Is that somewhat how your husband feels???   Does he think it's from his job???   I'm sure some days can be difficult..but has he felt this way before??  Can you keep me posted on his progress??    Thank you...and as with everyone on this board....my prayers are with you and your husband.    K~

 

Isn't it just lovely....all the doctors appts for all the side-effects??  People tell me I'm handling this so well...heck I don't have time to think about the dx because I'm always in the bathroom OR focused on the pain, or worrying about running out of immodium ...or how to plan my day around what time I can eat something  because I have only a small window of time to run an errand before I become "not safe" to be out in public.  lol.

"Normal" people don't realize how difficult everything truly is for us.  I've been worried because I have an appt.  in a few days with my gyne doctor  at 10:00 a.m.   I'm freaking out because I'm worried I won't have ENOUGH TIME to drink all my immodium & get everything under control before the appt.   The thing is...I'm up until anywhere btwn 3 am and 7 am ..pretty much bathroom bound.

I'm wondering if there was some nerve damage down there (in both our situations) and is creating the pain.  I have not come across anyone that has experienced this  (the pain OR the diarrhea) on such a long term basis.   And...if there is...PLEASE advise!!!  lol.

Oh, BTW, I asked my doc to renew a script for my percocet...and was told that most people don't need pain medicine after a week.  Now it is necessary for the  really way way to sore butt issue!!!!!!!            Keep in touch,   K~

Hello FAP Girl ~  I'm so sorry...I don't know how I missed your post...but I really wanted to thank you for your response.  You mentioned that you have FAP.  Could you tell me what that is??  It's ironic that you said you had ALOT of adhesions in surgery.  Did your surgeon tell you that the adhesions were caused by radiation???  I also had alot of adhesions...They caused a blockage  (during recovery from the takedown) and the DOC had to do ANOTHER surgery which resulted in pretty much the same LAR procedure used in the initial surgery (for exploratory and excision of adhesions.).

I am approximately 6 weeks out from the takedown surgery and I am STILL having severe diarrhea.  I take presc. lomotil AND presc. loperamide (two tablets each..4x a day)...plus I drink at least a half a bottle of over the counter immodium AND I also chew about 4 chewable tablets per day.  (very expensive) and I STILL don't have "formed" stool(s). 

Let me know how your appt. with your sugeon went.  Did you take anything for relief of the spasms when you were doing your rad/xeloda trtmnts???   Please feel free ANYTIME to write me.     Again, thank you for your information.     K~

Thank you....do I just google "IBS">>>

Hi ~ several weeks ago I had picked up some info in a post...and must have misread the content.  I thought someone had mentioned that there were several places where I could email and get a second opinion.  I tried a few well known  C/centers and found that the online second opinions are quite costly..upwards of $700.00.  I have a few questions...and can't seem to get anywhere with my Doc's office ~ they seem to have "no-clue" as to what could be causing my pain.  I find it hard to believe that I am the FIRST one ever to complain of internal rectal pain/spasming/or whatever it is.    Any suggestions out there as to second opinions without going to the emergency room???   thank you again.............

Showing 1 - 10 of 22

Page 1 of 3

Loading...

About nvrimgnd

Patient
Rectal Cancer

We care about your feedback. Let us know how we can improve your CancerCompass experience.